Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 10, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 20, 2005, 10:24 AM CDT for Jim Wells County, Live Oak County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2005, 10:24 AM CDT (15:24 UTC)
- Expired
- Jul 20, 2005, 11:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Wells County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 63 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:46 AM CDT | TORNADO | 4 S Annarose, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:40 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1529 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 201525 TORCRP TXC249-297-201615- /O.NEW.KCRP.TO.W.0010.050720T1524Z-050720T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1024 AM CDT WED JUL 20 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... NORTHERN JIM WELLS COUNTY IN TEXAS SOUTHERN LIVE OAK COUNTY IN TEXAS * UNTIL 1115 AM CDT * AT 1019 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR SANDIA MOVING TOWARD ANNAROSE...OR ABOUT 17 MILES WEST OF MATHIS...MOVING WEST AT 35 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR TEXAS. LAT...LON 2792 9804 2812 9791 2817 9824 2797 9823 $$ TE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 20, 9:50 AM CDT, 34 minutes earlier.
Area forecast discussion, Jul 20, 9:50 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO REMOVE WIND ADVISORY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
950 AM CDT WED JUL 20 2005
.UPDATE...HURRICANE EMILY HAS MADE LANDFALL EARLY THIS MORNING AND
CONTINUES TO SLOWLY MOVE TO THE WEST. THE STORM TIGHTENED UP
OVERNIGHT AND THE RAIN BANDS DIMINISHED ACROSS OUR AREA. EXPECT THE
STORM TO EXPAND AGAIN TODAY AND WILL KEEP CATEGORICAL AND HIGH END
CHC POPS. NORTHEASTERLY WINDS ACROSS THE AREA VEERING TO THE EAST
JUST OFF THE SURFACE ARE CREATING ENOUGH LOW-LEVEL SHEAR TO SUPPORT
ISOLATED TORNADOES. WITH THAT IN MIND...SPC HAS ISSUED A TORNADO
WATCH FOR THE SOUTHERN TIER COUNTIES THROUGH 7PM THIS EVENING. HAVE
MADE LITTLE CHANGE TO THE GOING FORECAST OTHER THAT TWEAKING
WIND/TEMP FIELDS. WILL UPDATE THE ZONES SHORTLY TO ADD THE HEADLINE
FOR THE TORNADO WATCH. WILL ALSO DROP THE WIND ADVISORY TODAY AS
MOST OF THE STRONGER GUSTS WILL RESIDE IN SQUALLS AND WILL BE
COVERED BY SHORT-FUSED SPS.
&&
.MARINE...WINDS STILL SUSTAINED 25-30 KNOTS OVER THE GULF WATERS AND
SOUTHERN BAYS THIS MORNING AND SEAS REMAIN 15 TO 20 FEET. EXPECT
THESE VALUES TO DECREASE DURING THE DAY AS HURRICANE EMILY MOVES
FARTHER INLAND. WILL HAVE TO CONTINUE SCA FOR THE GULF WATERS LATER
THIS EVENING AND OVERNIGHT FOR SEAS BUT EXPECT SCEC FOR THE BAYS.
&&
.AVIATION...WIDESPREAD MVFR CIGS WILL CONTINUE THIS MORNING...BUT
SHOULD LIFT SLIGHTLY FOR THE AFTERNOON...ESPECIALLY ACROSS THE
NORTHEAST COUNTIES. WINDS WILL GENERALLY REMAIN FROM THE ENE TODAY
AT 15-20KTS...WITH GUSTS OF 40-45KTS POSSIBLE IN SQUALLS. VSBYS WILL
GENERALLY REMAIN AT OR ABOVE 6SM TODAY...BUT AREAS OF SHOWERS AND
THUNDERSTORMS WILL LOWER CIGS TEMPORARILY DOWN TO AROUND 1SM AT
TIMES.
&&
.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI 88 78 93 75 93 / 80 50 40 20 30
VICTORIA 90 76 94 74 95 / 70 30 40 20 30
LAREDO 89 77 94 79 99 / 100 70 40 20 30
ALICE 88 76 94 74 96 / 90 50 40 20 30
ROCKPORT 88 81 93 78 93 / 80 40 40 20 30
COTULLA 91 76 95 75 98 / 80 60 40 20 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD WARNING IS IN EFFECT FOR ARANSAS...CALHOUN...
KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES UNTIL 7
PM THIS EVENING.
FLOOD WATCH IS IN EFFECT FOR WEBB...DUVAL...JIM WELLS...
KLEBERG...NUECES AND SAN PATRICIO COUNTIES UNTIL 7 PM THIS
EVENING.
WIND ADVISORY IS IN EFFECT FOR DUVAL...JIM WELLS...KLEBERG...
NUECES...SAN PATRICIO...REFUGIO...AND ARANSAS UNTIL 4 PM
THIS AFTERNOON.
TORNADO WATCH IS IN EFFECT FOR DUVAL...JIM WELLS...KLEBERG...
NUECES...SAN PATRICIO AND WEBB COUNTIES UNTIL 7 PM THIS
EVENING.
GM...SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS.
&&
JD/91...SHORT-TERM
MB/80...LONG-TERMHazardous weather outlook, Jul 20, 5:37 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CDT WED JUL 20 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-202100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 537 AM CDT WED JUL 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT HURRICANE EMILY IS MAKING LANDFALL THIS MORNING ALONG THE NORTHEAST MEXICAN COAST WITH OUTER RAIN BANDS MOVING INTO SOUTH TEXAS. THESE RAIN BANDS WILL CONTINUE THROUGHOUT PARTS OF SOUTH TEXAS THROUGH THE MORNING HOURS. WINDS WILL GENERALLY BE BETWEEN 20 AND 25 MPH OVER THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS THIS MORNING WITH GUSTS UP TO 40 MPH IN SQUALLS. RAINFALL AMOUNTS WILL GENERALLY RANGE BETWEEN 1 AND 3 INCHES WITH ISOLATED AMOUNTS OF UP TO 4 INCHES BY LATE THIS AFTERNOON. IN ADDITION...ISOLATED TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS EMBEDDED WITHIN THE RAIN BANDS. COASTAL FLOODING WILL CONTINUE ALONG THE BARRIER ISLAND AND BAYS THROUGH THIS AFTERNOON AS STRONG EASTERLY WINDS AND SWELLS CONTINUE. ASTRONOMICAL HIGH TIDE WAS EARLY THIS MORNING...AND TIDE LEVELS WILL BEGIN TO FALL LATER THIS AFTERNOON. OVER THE WATERS...DANGEROUS SEAS WILL CONTINUE THROUGH AT LEAST EARLY AFTERNOON. SEAS ARE RUNNING 10 TO 15 FEET IN THE NEARSHORE WATERS AND 17 TO 21 FEET IN THE OFFSHORE WATERS. SUSTAINED WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS CAN BE EXPECTED THROUGH EARLY AFTERNOON. IN ADDITION...WATERSPOUTS WILL BE POSSIBLE WITH SOME OF THE STRONGER RAIN BANDS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) LINGERING LARGE SWELLS PRODUCED BY HURRICANE EMILY WILL CONTINUE TO SLOWLY DECAY ON THURSDAY. RIP CURRENTS WILL ALSO LINGER ACROSS AREA BEACHES ON THURSDAY. THE COMBINATION OF SWELLS AND RIP CURRENTS WILL MAKE CONDITIONS DANGEROUS FOR SWIMMERS. CONDITIONS WILL IMPROVE BY THURSDAY NIGHT AND FRIDAY AS SEAS CONTINUE TO SETTLE DOWN. LOCALLY HEAVY RAINFALL IS EXPECTED ON SUNDAY AND MONDAY AS A TROPICAL WAVE MOVES THROUGH SOUTH TEXAS AND THE ADJACENT WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING IF INTENSE RAIN BANDS DEVELOP AND MOVE INTO THE COASTAL BEND. DUNN MB
In the hours before
Special weather statement, Jul 20, 9:46 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 946 AM CDT WED JUL 20 2005 TXZ239>244-210000- DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-WEBB- 946 AM CDT WED JUL 20 2005 ...A TORNADO WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL 700 PM CDT WEDNESDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF DUVAL...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO AND WEBB. SOME CITIES INCLUDED IN THE WATCH ARE ALICE...ARANSAS PASS...BENAVIDES... CORPUS CHRISTI...INGLESIDE...KINGSVILLE...LAREDO...MATHIS...PORT ARANSAS...PORTLAND...ROBSTOWN AND SINTON. SQUALLS FROM HURRICANE EMILY...NOW INLAND OVER NORTHEASTERN MEXICO...WILL CONTINUE TO MOVE OVER THE SOUTHERN COASTAL BEND AND SOUTHERN RIO GRANDE PLAINS THROUGH THIS AFTERNOON. SOME OF THESE STRONGER STORMS AND SQUALLS CAN PRODUCE BRIEF TORNADOES. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Local storm report, Jul 20, 9:48 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 AM CDT WED JUL 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM TORNADO PREMONT 27.36N 98.12W
07/20/2005 JIM WELLS TX LAW ENFORCEMENT
HOUSE DAMAGED AND UTILITY POLES DOWN NEAR PREMONT
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:26 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Jul 20, 9:48 AM CDT | Tornado Warning | CRP | Duval | 57 min |
| Jul 20, 10:50 AM CDT | Tornado Warning | CRP | Nueces | 40 min |
| Jul 20, 11:03 AM CDT | Tornado Warning | CRP | Jim Wells | 42 min |
| Jul 20, 11:31 AM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 44 min |
| Jul 20, 11:35 AM CDT | Tornado Warning | CRP | Duval | 25 min |
| Jul 20, 11:46 AM CDT | Tornado Warning | CRP | Duval | 44 min |
| Jul 20, 11:47 AM CDT | Tornado Warning | CRP | Victoria | 13 min |
| Jul 20, 11:50 AM CDT | Tornado Warning | CRP | Jim Wells | 25 min |
| Jul 20, 12:16 PM CDT | Tornado Warning | CRP | Live Oak | 44 min |
| Jul 20, 12:18 PM CDT | Tornado Warning | CRP | Jim Wells | 57 min |
| Jul 20, 12:25 PM CDT | Tornado Warning | CRP | Duval | 50 min |
| Jul 20, 12:26 PM CDT | Tornado Warning | CRP | Goliad | 49 min |
| Jul 20, 12:57 PM CDT | Tornado Warning | CRP | McMullen | 63 min |
| Jul 20, 1:16 PM CDT | Tornado Warning | CRP | Webb | 59 min |
| Jul 20, 1:25 PM CDT | Tornado Warning | CRP | Goliad | 50 min |
| Jul 20, 1:34 PM CDT | Tornado Warning | CRP | Live Oak | 56 min |
| Jul 20, 1:41 PM CDT | Tornado Warning | CRP | La Salle | 64 min |
| Jul 20, 1:50 PM CDT | Tornado Warning | CRP | Bee, Refugio | 40 min |
| Jul 20, 2:37 PM CDT | Tornado Warning | CRP | La Salle, Live Oak | 53 min |
| Jul 20, 2:57 PM CDT | Tornado Warning | CRP | Webb | 48 min |
| Jul 20, 3:03 PM CDT | Tornado Warning | CRP | Duval | 42 min |
| Jul 20, 3:12 PM CDT | Tornado Warning | CRP | Bee, Goliad | 27 min |
| Jul 20, 3:59 PM CDT | Tornado Warning | CRP | Webb | 61 min |
| Jul 20, 4:17 PM CDT | Tornado Warning | CRP | Bee, Live Oak | 43 min |
| Jul 20, 5:13 PM CDT | Tornado Warning | CRP | Webb | 62 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.